Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 244, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Aug 3, 2021, 6:33 AM CDT. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2021, 6:33 AM CDT (11:33 UTC)
- Expired
- Aug 3, 2021, 8:00 AM CDT
- In force
- 87 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Mobile radar (KMOB), 109 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 512 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
700
WHUS54 KMOB 031133
SMWMOB
GMZ650-670-031300-
/O.NEW.KMOB.MA.W.0244.210803T1133Z-210803T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
633 AM CDT Tue Aug 3 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
* Until 800 AM CDT.
* At 632 AM CDT, a strong thunderstorm capable of producing
waterspouts was located 18 nm south of Perdido Pass. The strong
thunderstorm was nearly stationary.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* The strong thunderstorm will remain over mainly open waters.
LAT...LON 3007 8768 3019 8722 3001 8718 2987 8717
2986 8750
TIME...MOT...LOC 1132Z 252DEG 3KT 2998 8744
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$1 follow-up statement
623
FZUS74 KMOB 031258
MWSMOB
Marine Weather Statement
National Weather Service Mobile AL
758 AM CDT Tue Aug 3 2021
GMZ650-670-031307-
/O.EXP.KMOB.MA.W.0244.000000T0000Z-210803T1300Z/
758 AM CDT Tue Aug 3 2021
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 800 AM CDT...
The affected areas were...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
The thunderstorm has weakened thus the special marine warning will
be allowed to expire.
LAT...LON 3007 8768 3019 8722 3001 8718 2987 8717
2986 8750
TIME...MOT...LOC 1257Z 252DEG 3KT 3000 8736
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Aug 3, 4:30 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 3, 4:30 AM CDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Mobile AL 430 AM CDT Tue Aug 3 2021 .NEAR TERM UPDATE /Now Through Wednesday/...An upper trof over the eastern CONUS remains generally in place through the period and promotes a deep layer northerly flow which gradually ushers somewhat drier deep layer air into the region. A weak frontal boundary/surface trof meanders from the marine area to coastal portions of the forecast area during the period, tending to be over the marine area during the night and early morning hours, then drifting into or near the immediate coastal areas each afternoon. With the drying trend in deep layer moisture, precipitable water values over the southern portion of the area will see values of 2.0- 2.2 inches today drop to 1.5-1.8 inches on Wednesday, mainly along and south of I-65. Further inland, precipitable water values today of 1.5-2.0 inches drop to 1.2-1.5 inches on Wednesday, generally north of I-65. A series of shortwaves continue to move across the area within the base of the upper trof, which along with the weak boundary/surface trof and distribution of deep layer moisture will favor the highest pops over the marine area and coastal counties with lower pops further inland. For today will have categorical pops over the coastal counties tapering to chance further inland, then with the decreasing trend in deep layer moisture, for Wednesday will have chance to good chance pops along and south of I-65 tapering to dry conditions further to the north. May see some locally heavy rain and a nuisance type flooding potential near the coast today, but otherwise rainfall amounts don't look to be sufficient to cause flooding concerns. A strong storm or two may be possible near the coast as well. Highs today will be in the mid to upper 80s, then highs on Wednesday will be in the upper 80s to around 90. Lows tonight range from the upper 60s well inland to the mid 70s at the immediate coast. A low risk of rip currents is expected through Wednesday afternoon. /29 && .SHORT TERM /Wednesday night Through Thursday night/...The broad longwave trough that has been over the forecast area and much of the eastern CONUS begins to lift northeast on Thursday as weak mid level ridging over the western Atlantic attempts to extend into the eastern Gulf (although a secondary upper level trough later in the extended prohibits this ridge from fully building into the area). Down at the surface, a weak quasi-stationary boundary continues to linger along the coast through the period. Deep layer moisture remains in place along and ahead of the boundary while much drier air fills in behind it. Since the boundary hovers along the coast, much of the drier air will encompass the forecast area with precipitable water values generally around 1.3 to 1.7 inches through the period. Isolated to scattered showers and storms are therefore expected to develop mainly along and south of I-10 as well as over the Gulf waters as this is where the moisture remains abundant and instability is sufficient (due to lift from the surface boundary). Not expecting organized severe weather with this type of synoptic pattern although an isolated strong storm or two cannot be ruled out. Lows on Wednesday and Thursday nights will be in the upper 60s to lower 70s inland and mid to upper 70s along the coast. Highs on Thursday reach into the upper 80s to lower 90s. /14 && .EXTENDED TERM /Friday Through Monday/...The quasi-stationary surface front should still be lingering across the region at the beginning of the extended term period, but will likely begin to lift back north across the area during the day on Friday into Friday evening as it begins to feel the affects of another sharp upper trough initially over the Plains states that moves into the lower Mississippi River valley region by Friday night. This upper trough will then move east across our area Saturday through Sunday, but also flattening and become more less amplified by Sunday. Still, with the surface boundary becoming remaining nearly stationary over the interior southeast state through the period, and with the upper trough, expect atmospheric moisture to increase once again with PWAT's returning to the 1.8 to 2.0 inch range. With the low level focus, weak shortwave energy aloft, and the increased moisture, expect to see scattered showers and thunderstorms across the area (generally 30-50 percent PoPs each day), with the higher PoPs primarily over the southern and southeastern portions of the forecast area. The precipitation pattern will be the normal, summertime diurnal pattern. Daytime high temperatures will generally be in the upper 80s and lower 90s while overnight low temperatures will range from the lower 70s over most of the interior zones to the mid and upper 70s closer to and along the coast. /12 && .MARINE...Small craft will need to exercise caution this morning over the 20-60 nm portion of the marine area. No other impacts are expected aside from higher winds and seas near storms. /29 && .PRELIMINARY POINT TEMPS/POPS... Mobile 85 70 90 72 92 73 90 74 / 80 40 40 20 40 30 60 40 Pensacola 86 73 89 75 90 77 89 77 / 80 50 50 40 50 40 60 40 Destin 86 75 88 77 86 77 86 78 / 80 50 50 50 60 40 70 40 Evergreen 87 69 89 72 91 73 90 73 / 70 30 40 20 40 20 50 30 Waynesboro 85 66 89 67 90 69 89 70 / 50 20 20 10 20 10 40 20 Camden 87 67 89 69 90 71 90 72 / 50 20 20 10 30 10 40 20 Crestview 85 70 90 72 90 73 88 73 / 80 50 50 40 40 40 60 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:27 PM CDT | Areal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 2 hr |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.